I take Atenolol for high blood pressure. 4 or 5 days ago I started taking the pills from a new bottle.
For a few days my heart would randomly start beating faster. Didn't seem like enough to worry about. Till today when I woke up, I felt weak, tried, clammy and sweaty, I checked my blood pressure and pulse. My pulse rate was 155, my BP was 158/104.
I decided I better go to the emergency room. They were great, rushed me back to a room and hooked up EKG, IV, the works. Ran a zillion tests and determined that I wasn't having a heart attack, had a normal sinus rhythm just to fast. They still never really figured out what was causing it. Only thing they found was that I was constipated and that could contribute to high heart rate. The BP and Pulse went down some after I found out I wasn't dying, so they finally sent me home.
They asked me if I'd changed meds or had some refilled. So when I got home I looked at my meds and they had the WRONG pills in the bottle. The wrong pills were the exact size and color of my Atenolol, but a pill called Allopurinol used for the treatment of gout, one has m 31 on the pill the other m 757. So I went 3 or 4 days without my BP medicine, taking gout meds instead.
After that long explanation of what happened.
I need to know what I should do. Whom should I contact? Report it to someone? This is a very serious thing IMO. I freaking thought I was dying. In another circumstance someone could have died. What should I do?